MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTA5-35-80-7-4.0
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer name and address: (b)(6).Address line 2: (b)(6).Postal code: (b)(6).Phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving angioplasty of a chronic total occlusion of the iliac and superficial femoral arteries, via ipsilateral access, an advance 35 lp low profile balloon catheter's balloon ruptured during inflation within the iliac artery.The patient's anatomy was severely calcified.Another manufacturer's 6-french short sheath was used during the procedure.Reportedly, the balloon would not expand upon the first inflation attempt, using an unspecified inflation device; therefore, the user increased the pressure to the rated burst pressure, at which point the balloon ruptured.Another manufacturer's balloon catheter was used to complete the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Summary of event: as reported, during a procedure involving angioplasty of a chronic total occlusion of the iliac and superficial femoral arteries, via ipsilateral access, an advance 35 lp low profile balloon catheter's balloon ruptured during inflation within the iliac artery.The patient's anatomy was severely calcified.Another manufacturer's 6-french short sheath was used during the procedure.Reportedly, the balloon would not expand upon the first inflation attempt, using an unspecified inflation device; therefore, the user increased the pressure to the rated burst pressure, at which point the balloon ruptured.Another manufacturer's balloon catheter was used to complete the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions (mi) and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation; therefore, no physical examinations could be performed.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other related complaints for this lot number.The product ifu states, ¿note: if resistance is met while advancing the balloon dilation catheter, determine the cause and proceed with caution¿.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that patient's anatomy was the cause of the device failure in this incident.The patient's anatomy was severely calcified, had a chronic total occlusion of the iliac and superficial femoral arteries, and had peripheral arterial disease.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17549709
Report Number1820334-2023-01088
Device Sequence Number6694514
Product Code DQY
UDI-Device Identifier10827002523521
UDI-Public(01)10827002523521(17)251222(10)CINC002668
Combination Product (Y/N)N
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2025
Device Catalogue NumberPTA5-35-80-7-4.0
Device Lot NumberCINC002668
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer10/23/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDIKIT/SHORT SHEATH 6F
Patient SexUnknown